I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Problems with Diabetes

User
Posted 14 Feb 2019 at 12:02

Hello Everyone

I have just started on Prostap injections I started in December, January and February. My March injection will be for 3 months.

I also have type 2 diabetes, since starting with the injections my blood sugars have doubled. Has anyone had a similar problem?

 

User
Posted 14 Feb 2019 at 13:11
I also have T2 diabetes and I cannot offer any advice as I have not ever had Prostap injections. However, I have noticed my BGs can rise as a result of almost anything, currently I am on steroid pills for my Asthma and they have pushed my BGs up into the 20s.

There are some excellent medications for bringing your BGs down, obviously your GP or diabetic nurse are the people to advise.

Whatever, it is best to keep your BGs down as near to normal as is possible.

John

Gleason 6 = 3+3 PSA 8.8 P. volume 48 cc Left Cores 3/3, Volume = 20% PSA 10.8 Feb '19 PSA 1.2 

User
Posted 14 Feb 2019 at 21:21
Intermittent fasting is a great help, 5:2 or 16:8 being common variations. Helps regulate insulin production and lose weight.

P

User
Posted 15 Feb 2019 at 10:19
I don't have diabetes, but i did have the Dreaded Hormones

Most people, often unintentionally, reduce their level of activity due to the side effects of the hormones. That means that even if your diet is totally unchanged, there is 'spare' sugar kicking around, that would have been burned off in the past.

Make yourself aware of both your eating and activity levels - another chore!

Intermittent fasting is great if it suits you (and if your medication allows it!).

.

-- Andrew --

"I intend to live forever, or die trying" - Groucho Marx

User
Posted 26 Jul 2019 at 11:24

Dear SwagMan,

Yes , Similar issue with my father now he is taking insulin .

Regards,

Bose

 

 

User
Posted 26 Jul 2019 at 13:28

Originally Posted by: Online Community Member

Hello Everyone

I have just started on Prostap injections I started in December, January and February. My March injection will be for 3 months.

I also have type 2 diabetes, since starting with the injections my blood sugars have doubled. Has anyone had a similar problem?

Yes.

I'm on Zoladex, but it's probably a side effect of all the LHRH drugs.

I'm not diabetic, but my fasting glucose level went from typically 4.1-4.6 to 5.6 in the first 12 weeks on Zoladex. If I had started out at the upper end of normal, it would have pushed me into pre-diabetes.

Metformin, an anti-diabetic drug, has been shown to be beneficial at delaying or stopping PCa recurrence, and there's currently a STAMPEDE trail arm trying to work out the optimum dose for this case. None of the other anti-diabetic drugs have any beneficial impact on PCa treatments. Although it wouldn't normally be prescribed for diabetes until you are over 6 (I'm not sure how far over 6), I asked my GP and he was happy to put me on it on the basis of the improved cancer outcomes. It might stop me going into pre-diabetes too. Also, it won't give you a hypo if you aren't diabetic (according to my GP).

Swagman, since you know you are diabetic, you are presumably already on treatments, so I don't know how relevant Metformin is for you. If your treatment includes anti-diabetic drugs other than Metformin, you might consider asking about switching to Metformin to get the PCa treatment benefits from it too, but that won't fix your blood glucose levels. You need to go back to your diabetic nurse (or whoever), and explain the HT is changing your blood glucose levels (which is expected at least for Zoladex).

 
Forum Jump  
©2019 Prostate Cancer UK